Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 295, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 23, 2014, 6:10 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 23, 2014, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS54 KJAN 232310
SVRJAN
MSC011-133-240015-
/O.NEW.KJAN.SV.W.0295.140723T2310Z-140724T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLARKSDALE...AND MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELBY AROUND 645 PM CDT.
MOUND BAYOU AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ALLIGATOR...DUNCAN...
WINSTONVILLE AND MERIGOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3412 9065 3399 9065 3399 9046 3388 9046
3380 9057 3382 9100 3403 9093 3404 9089
3409 9088 3409 9091 3413 9089 3413 9066
TIME...MOT...LOC 2310Z 027DEG 23KT 3414 9060
HAIL...1.00IN
WIND...60MPH
$$
CME3 follow-up statements
923
WWUS54 KJAN 232339
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT WED JUL 23 2014
MSC011-133-240015-
/O.CON.KJAN.SV.W.0295.000000T0000Z-140724T0015Z/
SUNFLOWER MS-BOLIVAR MS-
639 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES UNTIL 715 PM CDT...
AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY...AND
MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUND BAYOU AROUND 645 PM CDT.
GUNNISON AROUND 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3412 9065 3399 9065 3399 9046 3388 9046
3380 9057 3382 9100 3403 9093 3404 9089
3409 9088 3409 9091 3413 9089 3413 9066
TIME...MOT...LOC 2339Z 043DEG 25KT 3397 9077
HAIL...1.00IN
WIND...60MPH
$$
CME798
WWUS54 KJAN 232346
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT WED JUL 23 2014
MSC011-133-240015-
/O.CON.KJAN.SV.W.0295.000000T0000Z-140724T0015Z/
SUNFLOWER MS-BOLIVAR MS-
646 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES UNTIL 715 PM CDT...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY...AND
MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GUNNISON AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3407 9086 3407 9067 3399 9065 3399 9046
3388 9046 3380 9057 3382 9100 3403 9093
3404 9089
TIME...MOT...LOC 2346Z 043DEG 25KT 3396 9081
HAIL...1.00IN
WIND...60MPH
$$
CME404
WWUS54 KJAN 232355
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT WED JUL 23 2014
MSC011-133-240015-
/O.CON.KJAN.SV.W.0295.000000T0000Z-140724T0015Z/
SUNFLOWER MS-BOLIVAR MS-
655 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES UNTIL 715 PM CDT...
AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF SHELBY...AND MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3399 9065 3399 9046 3388 9046 3380 9057
3382 9100 3403 9093
TIME...MOT...LOC 2355Z 038DEG 23KT 3389 9085
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:19 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 23, 3:19 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT WED JUL 23 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. NOT AS MUCH CONVECTION POPPED UP TODAY AS ANTICIPATED DESPITE PWS BEING NEAR 2 INCHES AND ABOVE 2000 J/KG CAPE CALCULATED FROM THIS MORNING'S SOUNDING. SCATTERED CU COVER THE CWA CURRENTLY WITH JUST A FEW RADAR ECHOES ACROSS THE AREA. WHATEVER IS LEFT AROUND SUNSET TONIGHT WILL DIE QUICKLY. WATCHING THE TROUGH AXIS/FRONT MOVE SOUTH/SOUTHEAST THROUGH ARKANSAS AND OKLAHOMA THIS AFTERNOON. CONVECTION ASSOCIATED WITH THIS SHOULD ALSO DIE OFF AFTER SUNSET TONIGHT. THE TROUGH AXIS WILL PUSH SOUTHEAST THROUGH OUR CWA ON THURSDAY. ENOUGH LIFT ASSOCIATED WITH THE BOUNDARY SHOULD IGNITE MORE STORMS TOMORROW AFTERNOON. THE FRONT WILL STALL IN SOUTH AND SOUTHEAST MISSISSIPPI TOMORROW EVENING. WE ARE NOT EXPECTING ANY SEVERE WEATHER WITH THIS ACTIVITY. STRONG GUSTY WINDS WILL BE THE MAIN CONCERN. FRIDAY WILL BE RELATIVELY QUIET WITH ONLY POPS IN THE SOUTHEAST CWA. STUCK WITH MOS GUIDANCE FOR TEMPS OVER THE NEXT COUPLE DAYS. HOWEVER...HIGH TEMPS WERE LOWERED JUST A TAD SINCE THE AREA HAS BEEN REALLY STRUGGLING TO REACH TEMPS IN THE 90S. MOS LOW TEMPS LOOK GOOD. PATCHY FOG WILL BE POSSIBLE AGAIN TOMORROW MORNING AND WILL QUICKLY DISSIPATE AFTER 13Z. /10/ .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...NORTH TO NORTHWEST FLOW ALOFT LOOKS TO REMAIN OVER THE FORECAST AREA THROUGH MOST OF THE FORECAST PERIOD AS HIGH PRESSURE ALOFT CENTERED NEAR THE FOUR CORNERS REGION REMAINS WEDGED INTO THE SOUTHERN PLAINS STATES... WHILE LONGWAVE TROUGHING ENCOMPASSES MUCH OF THE EASTERN HALF OF THE UNITED STATES. THIS'LL ALLOW FOR A COUPLE OF RAIN-FREE DAYS AT A TIME...FOLLOWED BY A DAY OR TWO OF INCREASED RAIN CHANCES AS ANOTHER UPPER LEVEL DISTURBANCE TRIES TO PUSH A FRONT SOUTH INTO AND THROUGH THE FORECAST AREA. SOME SLIGHTLY DRIER AIR WILL ADVECT INTO THE REGION FRIDAY IN THE WAKE OF THE FRONT NOW RESIDING SOUTH OF THE CWA. SATURDAY INTO SUNDAY...MOISTURE WILL BEGIN TO SUBTLY RETURN TO THE CWA AS ANOTHER FRONT APPROACHES FROM THE NORTH...WITH RAIN CHANCES INCREASING SUNDAY NIGHT INTO MONDAY AS THE FRONT PUSH INTO AND THROUGH THE FORECAST AREA. THIS THEN LOOKS TO BE FOLLOWED BY A COUPLE OF DAYS OF QUITE WEATHER...TUESDAY AND WEDNESDAY...IN THE WAKE OF THE FRONT WITH SOME MORE SLIGHTLY DRIER AIR FILTERING INTO THE REGION AT THAT TIME. AS FAR AS TEMPERATURES ARE CONCERNED...FOR THE MOST PART I STUCK CLOSE TO GUIDANCE WITH LOWS THROUGH MUCH OF THE PERIOD. HOWEVER... I DID ADJUST HIGHS DOWN A BIT HERE AND THERE EACH DAY...PARTICULARLY ON SATURDAY AND SUNDAY. BOTH DAYS...I LOWERED HIGHS A FEW DEGREES ACROSS THE BOARD AS I FELT UPPER 90S WERE TOO HIGH. MUCH OF THIS STEMS FROM JUST THE PATTERN IN GENERAL WE'RE CURRENTLY OBSERVING AND THE AFFECTS OF RECENT HEAVY RAINFALL OVER THE AREA KEEPING A HIGHER MOISTURE CONTENT IN THE SOIL AND VEGETATION OVER THE AREA. AS A RESULT... HIGHS FOR BOTH SATURDAY AND SUNDAY ARE NOW FORECAST TO BE IN THE LOW TO MIDDLE 90S. /19/ && .AVIATION... CONVECTION IS SURPRISINGLY SOMEWHAT MORE SPARSE TODAY THAN YESTERDAY. NEVERTHELESS...WHAT IS OUT THERE WILL LINGER INTO THE EARLY EVENING HOURS. MVFR VISIBILITIES LOOK PROBABLE AFTER MIDNIGHT...ESPECIALLY AT MEI AND HBG WHERE THE MOST RAINFALL HAS OCCURRED LATELY. /26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 92 70 93 / 8 27 16 9 MERIDIAN 68 91 69 93 / 11 31 20 11 VICKSBURG 68 92 68 91 / 5 19 14 8 HATTIESBURG 69 92 72 94 / 13 31 21 22 NATCHEZ 69 91 70 91 / 10 21 16 13 GREENVILLE 72 91 66 92 / 7 15 8 6 GREENWOOD 70 89 64 93 / 7 23 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /10/19/26/
Hazardous weather outlook, Jul 23, 2:41 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT WED JUL 23 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 23, 5:24 PM CDT, 46 minutes before
MSZ037-232255- ATTALA MS- 524 PM CDT WED JUL 23 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CDT WED JUL 23 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES EAST OF HESTERVILLE AT 524 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN CENTRAL ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3301 8959 3315 8970 3322 8955 3314 8945 TIME...MOT...LOC 2224Z 055DEG 9KT 3315 8954 CME
Special weather statement, Jul 23, 6:06 PM CDT, 4 minutes before
MSZ018-232325- BOLIVAR MS- 606 PM CDT WED JUL 23 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT WED JUL 23 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 606 PM CDT...MOVING SOUTH AT 15 MPH. PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3411 9065 3386 9067 3384 9094 3412 9085 TIME...MOT...LOC 2306Z 002DEG 14KT 3395 9075 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:07 PM CDT | Special Weather Statement | JAN | Copiah | 33 min |
| Jul 22, 7:58 PM CDT | Special Weather Statement | JAN | Carroll | 27 min |
| Jul 22, 9:20 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Jul 22, 9:40 PM CDT | Flash Flood Warning | JAN | Grenada | 2 hr |
| Jul 22, 10:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jul 22, 10:31 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jul 22, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 31 min |
| Jul 22, 11:33 PM CDT | Flash Flood Warning | JAN | Grenada | 117 min |
| Jul 23, 5:24 PM CDT | Special Weather Statement | JAN | Attala | 31 min |
| Jul 23, 6:06 PM CDT | Special Weather Statement | JAN | Bolivar | 19 min |
| Jul 23, 6:33 PM CDT | Tornado Warning | JAN | Rankin | 11 min |
| Jul 23, 6:47 PM CDT | Special Weather Statement | JAN | Scott | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.